MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP762D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a spinal procedure on (b)(6) 2019 and suture was used.During a spin "pocket reversion" the tip of the needle broke off inside the patient.The tip was found and removed from the patient and the procedure was completed with a like device from a different lot with no patient consequences.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/30/2020.A manufacturing record evaluation was performed for the finished device lot qcmdqc, and no non-conformances were identified.Additional investigation summary: an opened sample and ten unopened samples were received for evaluation.During the visual inspection of an opened sample, the swage and attachment area of eight needles were noted to be as expected.No breakage needle on tip, body or swage area was noted.During the visual inspection of ten representative samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needles breakage was observed on body, tip or swage area.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance breakage needle were found.

Brand Name
VCL+ UD 8X18IN 2-0 S/A CP-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10188881
Report Number2210968-2020-04786
Device Sequence Number947911
Product Code GAM
UDI-Device Identifier10705031055391
UDI-Public10705031055391
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVCP762D
Device Catalogue NumberVCP762D
Device Lot NumberQCMDQC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date06/30/2020
Patient Sequence Number1